Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
MS and Leg Burning
avatar
whitefrazier posted:
I am recently diagnosed with MS and have been on Copaxone for just a month now. My symptoms have been increasing. Now the burning in my right leg is getting out of control. All day and all night long. My legs also stay cold as ice. I have to keep leg warmers on or a blanket on all the time. What can I do? Has anyone else had this problem?
Reply
 
avatar
Rory26312 responded:
Hi

This is one for your neuro and or MS lifelines (the Copaxone support people) because if it is not a side effect itmay be a new symptom which may mean you need to have things reviewed .

I don't usually advice this but if it persists over the weekend and your not getting any answers you may need to visit the ER if it gets worse.

Sorry not to be of more help but I hope you feel better,

Rory
 
avatar
jus4di41 responded:
I was dx almost 6 years ago. MS affects the left side of my body and my LEGS. I can't tolerate cold weather, such as using a blanket on my legs when I drive, in restaurants, doctor offices, church, etc. the colder it gets the worst it is. I know what it feels like when you say your cold to the bone. I talked to someone recently and suggested that when we get this cold feeling, is to drink plenty of hot liquids this will help. Sometimes i get so cold I can't even drive the car. I use long underwear, sock for hunters for 35 and below and nothing warms me up, i stay cold from the thighs down. i was on copaxone, before and now on Avonex. I hope this help know that you are not alone, in feeling the way you do, hold on spring is coming. I get so cold that I walk like Frankstein. Sometimes I get so cold it hurts, I have to take a pain pill to ease the discomfort
 
avatar
arealgijoe replied to jus4di41's response:
AS MSers we are at increased risk of subclinical hypothyroidism. That can lead to being COLD. My basal body temp runs low, so I realy feel it.

Sometimes I get a patch of leg skin that FEELS like its burning, but it does not last long.

Gomer
 
avatar
beckym2005 replied to arealgijoe's response:
UGH - I get the same burning feeling too. Nice to know i'm not crazy. I dont understand how my hands and feet are freezing and my upper thigh on fire? Im on Betaseron so i'm thinking its a ms thing and not a med thing.

Becky
 
avatar
kshah0512 responded:
I have had this issue in the past. My neuro put me on neurontin and baclofen for the burning sensation and tremors. If you are not taking these meds talk to your neuro. My dosage was adjusted several times before it was under control. Good luck!
 
avatar
flgirl82 responded:
I think copaxone takes a while to get into your system. I am not quite sure but I heard it is like 9 months. My legs did that for a while and my doctor gave me a drug called Baclofen. Call your doctor and let him know what is happening. He might have a better suggestion.
 
avatar
whitefrazier replied to kshah0512's response:
thanks I will ask my neuro about these two meds.
 
avatar
whitefrazier replied to flgirl82's response:
thanks i will. Do you take it everyday?
 
avatar
rajeev_jhs responded:
please try low dose naltrixon. it is available by the name of naltima. 50 mg tablet is to be dissolved in 50 ml distilled water and take 2.5ml of this water once every night at about 10 to 11 PM. You can use the dose by keeping the liquid stored in refrigerator for upto 25 days. slowly increase the dose, but max is 4.5 ml.
see if u feel better.
regards.
rajeev, india
 
avatar
Neil S Lava, MD responded:
MS certainly causes sensory symptoms which can be very annoying. You need to discuss this with your neurologist since there are medications that can be used to help your symptoms.


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Repair the Myelin Sheath?
I'm no Dr. but this is what I did: The Myelin Sheath is made from 3 fatty acids- Omega 3 & 6 & DHA. There is aproduct called ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.